Hail, Logan
- When
- April 27, 9:30 AM CST
- Where
- Logan County, Ione
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.067, -94.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 27, 3:00 AM CST, 6 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT SAT APR 27 2002 COLD RAINY PATTERN THAT SET IN EARLY FRIDAY CONTINUES ACROSS THE AREA EARLY THIS MORNING. IT IS SHOWING SIGNS OF BREAKING UP AS UPPER TROF APPROACHES FROM THE WEST. SURFACE RIDGING IS STILL APPARENT ACROSS THE AREA BUT IS WEAKER THAN IT WAS. SOUTHERLY WINDS SHOULD PICK UP THIS MORNING IN RESPONSE TO DEEPENING LOW PRESSURE IN THE HIGH PLAINS. STILL THINK WARM FRONT TO THE SOUTH WILL BREAK UP AND A NEW WARM FRONT WILL DEVELOP TO THE NORTH OF THE AREA TODAY. AS THAT HAPPENS, TEMPS SHOULD RISE RAPIDLY BUT STILL THINK CLOUDS WILL HANG IN UNTIL AT LEAST MIDDAY AS A STRONG INVERSION EXISTS AROUND THE 850 MB LEVEL. THESE CLOUDS WILL LIKELY HOLD WINDS BELOW LAKE WIND ADVISORY LEVELS. CLOUDS SHOULD BREAK UP SOME THIS AFTERNOON, BUT WILL GO BELOW MOS ON MAXES. WARM MID LEVEL TEMPS REMAIN IN THE AREA AND WITH THE MAIN SHORT WAVE LIFTING TO THE NORTHEAST, STILL A LOT OF UNCERTAINTY WHETHER THUNDERSTORMS CAN GET GOING THIS FAR SOUTH. WILL CONTINUE WITH A CHANCE OF THUNDERSTORMS FOR TODAY INTO EARLY TONIGHT, BUT WILL NOT PLAY UP SEVERE THREAT AT THIS TIME DUE TO THE UNCERTAINTY OVER WHETHER ANYTHING CAN DEVELOP. POPS WILL BE A LITTLE HIGHER TO THE NORTH. DRY SLOT MOVES IN DURING THE NIGHT, AND THREAT OF RAIN SHOULD END IN THE WEST EARLY AND IN THE EAST AFTER MIDNIGHT. MAIN FRONT REMAINS NORTH OF THE AREA, AND SOUTHWEST WINDS KEEP UP, SO TEMPS SHOULD NOT DROP OFF MUCH TONIGHT. FRONT MOVES ACROSS MOST OF THE AREA ON SUNDAY. MOISTURE IS LACKING, SO WILL NOT MENTION A CHANCE OF RAIN FOR SUNDAY. MOISTURE DOES INCREASE NEAR THE FRONT IN SOUTHERN SECTIONS SUNDAY NIGHT INTO MONDAY AS THE FRONT STALLS, SO WILL PUT IN A SLIGHT CHANCE OF THUNDERSTORMS FOR THE SOUTH THEN. DRY FRONTAL PASSAGE AND SOUTHWEST WINDS FAVOR A STRONG WARMUP FOR SUNDAY, BUT MOS LOOKS A LITTLE HIGH. VEGETATION SHOULD BE EVAPOTRANSPIRING BY NOW ACROSS THE AREA, AND THIS LIKELY WILL KEEP TEMPS FROM GETTING PAST THE UPPER 80S. .LZK...NONE
ARZ003>007-012>016-021>025-030>034-037>046-052>055-271830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT APR 27 2002 ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING FOR THE NORTHWESTERN HALF OF ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ABOUT THE NORTHWESTERN HALF OF ARKANSAS THIS AFTERNOON AND EVENING. HIGH MOISTURE LEVELS WILL CONTINUE ACROSS ARKANSAS TODAY AS STRONG SOUTHERLY WINDS MOVE OVER THE STATE. LOW PRESSURE IN THE UPPER ATMOSPHERE WILL APPROACH ARKANSAS FROM THE WEST LATER TODAY. THE LOW WILL HAVE ITS GREATEST INFLUENCE OVER ABOUT THE NORTHWESTERN HALF OF THE STATE. WITH WARM AND MOIST CONDITIONS PREVALENT TODAY AND TONIGHT PLUS THE APPROACHING UPPER LOW...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS ARKANSAS. A FEW OF THE STORMS MAY BECOME SEVERE OVER ABOUT THE NORTHWESTERN HALF OF THE STATE THIS AFTERNOON AND EVENING. IF STORMS DO BECOME SEVERE...THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. THERE IS STILL A FAIR AMOUNT OF UNCERTAINTY WHETHER SEVERE STORMS WILL DEVELOP. RESIDENTS IN THE NORTHWESTERN HALF OF THE STATE SHOULD KEEP ABREAST OF LATER FORECASTS AS THE DAY PROGRESSES. SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND EVENING OVER ABOUT THE NORTHWESTERN HALF OF ARKANSAS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 22
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291907.